Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 296, NWS Louisville, KY

July 14, 2015Bourbon County, Harrison County, Nicholas County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 14, 2015, 1:37 AM EDT for Bourbon County, Harrison County, Nicholas County, Kentucky. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2015, 1:37 AM EDT (05:37 UTC)
Expired
Jul 14, 2015, 2:15 AM EDT
In force
38 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bourbon County, KY, Harrison County, KY, Nicholas County, KY

The radar

The Jackson,KY radar (KJKL), 103 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 10:19 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-368 J/kg
Mixed-layer LCL
1422 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
335 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

592 
WUUS53 KLMK 140537
SVRLMK
KYC017-097-181-140615-
/O.NEW.KLMK.SV.W.0296.150714T0537Z-150714T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
137 AM EDT TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BOURBON COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHEASTERN HARRISON COUNTY IN EAST CENTRAL KENTUCKY...
  NICHOLAS COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 215 AM EDT

* AT 136 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
  CYNTHIANA...AND MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CARLISLE...HOOKTOWN...HEADQUARTERS...MILLERSBURG...BARTERVILLE...
  BLACKS CROSSROADS...ELLISVILLE...JACKSTOWN...PLEASANT VALLEY...
  MYERS...WESTON...EAST UNION...MOOREFIELD...SPROUT AND MILLTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3818 8398 3830 8441 3847 8409 3844 8400
      3844 8398 3843 8396 3838 8391 3837 8391
      3837 8388 3833 8384 3831 8383
TIME...MOT...LOC 0537Z 298DEG 25KT 3841 8412

HAIL...<.75IN
WIND...60MPH

$$

MJ
3 follow-up statements
088 
WWUS53 KLMK 140550
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
150 AM EDT TUE JUL 14 2015

KYC017-097-181-140615-
/O.CON.KLMK.SV.W.0296.000000T0000Z-150714T0615Z/
NICHOLAS KY-BOURBON KY-HARRISON KY-
150 AM EDT TUE JUL 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HARRISON...NORTHERN BOURBON AND NICHOLAS COUNTIES UNTIL 215 AM EDT...

AT 150 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CARLISLE...AND
MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CARLISLE...JACKSTOWN...PLEASANT VALLEY...MYERS...WESTON...EAST
UNION...MOOREFIELD...SPROUT AND MILLTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3818 8398 3830 8441 3847 8409 3844 8400
      3844 8398 3843 8396 3838 8391 3837 8391
      3837 8388 3833 8384 3831 8383
TIME...MOT...LOC 0551Z 298DEG 25KT 3834 8403

HAIL...<.75IN
WIND...60MPH

$$

MJ
666 
WWUS53 KLMK 140559
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
159 AM EDT TUE JUL 14 2015

KYC097-140609-
/O.CAN.KLMK.SV.W.0296.000000T0000Z-150714T0615Z/
HARRISON KY-
159 AM EDT TUE JUL 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARRISON COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS 
SOUTHEASTERN HARRISON COUNTY.

LAT...LON 3818 8398 3827 8430 3843 8402 3844 8400
      3844 8398 3843 8396 3838 8391 3837 8391
      3837 8388 3833 8384 3831 8383
TIME...MOT...LOC 0559Z 298DEG 25KT 3831 8397

$$

KYC017-181-140615-
/O.CON.KLMK.SV.W.0296.000000T0000Z-150714T0615Z/
NICHOLAS KY-BOURBON KY-
159 AM EDT TUE JUL 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BOURBON AND NICHOLAS COUNTIES UNTIL 215 AM EDT...

AT 157 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CARLISLE...AND
MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
WESTON...EAST UNION...MOOREFIELD...SPROUT AND MILLTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3818 8398 3827 8430 3843 8402 3844 8400
      3844 8398 3843 8396 3838 8391 3837 8391
      3837 8388 3833 8384 3831 8383
TIME...MOT...LOC 0559Z 298DEG 25KT 3831 8397

HAIL...<.75IN
WIND...60MPH

$$

MJ
785 
WWUS53 KLMK 140612
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
212 AM EDT TUE JUL 14 2015

KYC017-181-140622-
/O.EXP.KLMK.SV.W.0296.000000T0000Z-150714T0615Z/
NICHOLAS KY-BOURBON KY-
212 AM EDT TUE JUL 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOURBON AND
NICHOLAS COUNTIES WILL EXPIRE AT 215 AM EDT/115 AM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

LAT...LON 3818 8398 3827 8430 3843 8402 3844 8400
      3844 8398 3843 8396 3838 8391 3837 8391
      3837 8388 3833 8384 3831 8383
TIME...MOT...LOC 0612Z 298DEG 25KT 3827 8387

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:40 PM EDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jul 13, 10:40 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1040 PM EDT Mon Jul 13 2015

...Forecast Update...
Issued at 1040 PM EDT Mon Jul 13 2015

Completed another update to include Severe Thunderstorm Watch #419
which is valid until 500 AM EDT Tuesday morning.  Watching several
clusters of convection upstream from us this evening.  First one is
over central/southern IL with a second one near the Indianapolis
area.  The current forecast thinking is that one or more lines of
convection will develop later tonight and drop southeastward into
the Ohio Valley.  High resolution modeling has been struggling
trying to resolve complex mesoscale issues, with some painting quite
a bit of convection, while others generate far less.  For now, we
are still thinking that convection will eventually fill in across
west-central IN and eastern IL later tonight with this activity
dropping southeast into KY late tonight.  For this reason, the
severe thunderstorm watch has been issued.  Main severe weather
threats overnight will be damaging winds, though large hail and an
isolated tornado are not out of the question. Very heavy, tropical
like rainfall is expected overnight which will lead to a high flash
flood threat given the saturated grounds across the state.  Thus,
the Flash Flood Watch will remain intact.

Issued at 813 PM EDT Mon Jul 13 2015

Did another quick update to remove Severe Thunderstorm Watch 410
with its expiration at 800 PM EDT.  Convection across the Lake
Cumberland region will continue to drop southeastward into
north-central TN in the next hour.   Attention then turns to the
northwest where several convective clusters continue to develop.
Latest guidance suggests these will congeal into a large convective
complex over the next several hours and then plow southeastward into
the lower Ohio Valley late tonight.  Current forecast and headlines
look good at this time.  However, we anticipate additional severe
convective watches to be issued in the coming hours with the
developing complex to the northwest.

Issued at 633 PM EDT Mon Jul 13 2015

Did a quick forecast update to clear the Severe Thunderstorm Watch
from our northern counties.  Essentially have trimmed the watch from
the NE to the SW, but kept areas generally west and south of the
outflow boundary in the watch.  As mentioned in the previous update,
the highest risk for severe weather over the next 1-2 hours will be
over Adair, Cumberland, Clinton, Russell counties.  Some additional
backbuilding is being observed as far NW as LaRue county.  So that
activity will likely "train" southeast along the boundary and also
produce a flood threat.  Radar estimates on precipitation will
likely be hail contaminated to an extent with this supercell.
However, 1-3 inches of rainfall will be likely in a corridor from
roughly Hodgenville to Albany Kentucky.

Issued at 553 PM EDT Mon Jul 13 2015

Expansive bow echo continue to push through southeastern KY late
this afternoon.  In its wake, a NW-SE oriented outflow boundary
extends from near Elizabethtown to near Russellville.  Renewed
convection is forming along this boundary given a relatively good
flow aloft and bulk shear values of over 40kts.  A strong CAPE
gradient was noted from northern IL southeastward through central
KY.  CAPE values to th east were in the 1500-2000 J/KG range, but
out across west KY, the values were in the 3000-4000 J/KG range.
Additional convective development is expected along this CAPE
boundary over the next few hours.  Given the effective shear and
buoyancy, discrete bowing segments and some temporary supercellular
structures seems likely.  Damaging winds and very large hail would
be the primary threats...especially across our SE Lake Cumberland
region.

No changes to the headlines at this time, though we probably could
start dropping the northern ends of the watch in the next hour or
so.  We'll see a break in the action this evening.  However, things
will likely become quite active again as convection developing to
our NW will likely congeal into a large MCS and plow through KY
later tonight.  More details on that threat later.

.SHORT TERM (Now through Tuesday Night)...
...Severe Weather and Flash Flood Potential continue...

Difficult forecast in the short term with opportunities for severe
storms and flooding. Severe Thunderstorm Watch #410 remains in
effect until 8 pm EDT for the entire area, but will begin trimming
northern counties behind the ongoing squall line soon and will be
taking a hard look at far west counties as well, as western
development has been slow to materialize.

Short term models are all over the place with next round of storms,
so confidence is not high on the overnight scenario.  12Z run of the
HRRR that handled the current bow echo best also seems to have the
best handle on the overnight precip.  This focuses on an existing
boundary running from west central IN to near Louisville where the
most recent development has occurred. If this plays out as planned,a
short wave accompanying a speed max showing up on satellite between
Peoria and the Quad Cities will provide the upper support for storm
development along the aforementioned surface boundary.

The bad news with this scenario is that the axis of precip would
then line up NW-SE.  With SE steering winds, this results in
training storms and high potential for excessive rains of several
inches along the axis.  Given the divergent model tendencies with
this, however, confidence is low on removing any of the area from
the Flash Flood Watch, so will continue with the entire CWA through
the existing time frame.  Antecedent soil conditions make areas east
of I-65 the highest threat, but with mid-upper 70 dewpoints, any
storm is capable of blinding rain and copious rains that could cause
true flash flooding.

Tuesday's weather is so reliant upon where overnight precip occurs
that confidence on details here are again low, other than to say
that storms are again expected, but the strongest should be confined
south and east of this afternoon's main area.

.LONG TERM (Wednesday through Monday)...
Issued at 201 PM EDT Mon Jul 13 2015

This discussion will be kept short as the main focus today is the
ongoing severe weather. The region will remain in northwest flow
aloft on Wednesday. By the end of the week the upper level ridge
will begin to build back in from the southwest. At the surface high
pressure will build in from the north Wednesday and will remain over
the area through Thursday.

Dry weather is expected Wednesday and Thursday under the influence
of the high pressure. Dewpoints will lower back into the mid 60s by
Thursday morning. However, this will be short lived as they will
increase again into the weekend. A couple of waves will ride through
the upper level flow around the periphery of the ridge this weekend.
As usual timing and coverage along with placement is in question
with these storms. The best coverage Friday and Saturday will likely
be across the northeastern portion of the area. Sunday the chances
may spread back to the southwest.

The other concern this weekend will be the heat. Temperatures will
top out in the upper 80s to lower 90s Friday through Sunday. Heat
index values will be in the upper 90s to lower 100s each afternoon.
This could pose an issue to sensitive individuals.

&&

.AVIATION (00Z TAF Update)...
Updated 700 PM EDT Mon Jul 13 2015

Complex forecast for tonight as much of it hinges on convective
develop to our northwest this evening and late tonight.  Currently
have a complex of storms moving south-central and southeastern KY.
This activity will move southeastward into TN over the next few
hours.  So this evening, VFR conditions are expected at the
terminals.

Looking at the short term models, quite a few of them continue to
suggest that convection across northern MO, southern WI, and central
IL will continue grow upscale this evening and congeal into another
MCS.  By the looks of the CAPE gradient, this developing MCS looks
to slide southeastward into KY late tonight.

For now, feel that convection will likely hold off until around
14/03-04Z and then affect the terminals between 14/04-08Z.  Plan on
carrying a VCTS group after 14/04Z with a tempo group highlighting
the impacts of convection between 14/04-08Z.  Most likely will see
temporary drops to IFR as the convection moves through along with
winds of up to 40kts.  We plan to monitor things closely this
evening and will likely amend the forecast as needed as convective
trends become more clear.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH through Wednesday morning FOR KYZ023>043-
     045>049-053>057-061>067-070>078-081-082.

IN...FLASH FLOOD WATCH through Wednesday morning FOR INZ076>079-083-
     084-089>092.

&&

Update.........MJ
Short Term.....JBS
Long Term......EER
Aviation.......MJ
Hazardous weather outlook, Jul 13, 10:28 PM EDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1028 PM EDT MON JUL 13 2015

INZ076>079-083-084-089>092-KYZ023>043-045>048-053-061-150230-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-LARUE KY-
BUTLER KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...HODGENVILLE...MORGANTOWN
1028 PM EDT MON JUL 13 2015 /928 PM CDT MON JUL 13 2015/

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...
...SEVERE THUNDERSTORM WATCH 419 IN EFFECT UNTIL 5 AM EDT /4 AM CDT/
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ADDITIONAL THUNDERSTORMS ARE EXPECTED OVERNIGHT AS STORMS FROM
CENTRAL ILLINOIS AND WESTERN INDIANA DROP SOUTHEAST INTO THE
OUTLOOK AREA. DAMAGING WINDS...INTENSE LIGHTNING AND TORRENTIAL
RAINFALL WILL BE THE MAIN SEVERE WEATHER THREATS. THE HEAVY
RAINFALL EXPECTED OVERNIGHT WILL LIKELY LEAD TO MORE FLASH FLOOD
ISSUES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO RECUR TUESDAY
AFTERNOON AND EVENING WITH DAMAGING WINDS...LARGE HAIL AND
TORRENTIAL RAINFALL BEING THE PRIMARY WEATHER HAZARDS. AN ISOLATED
TORNADO WILL ALSO BE POSSIBLE. GIVEN ALREADY WET GROUNDS FROM
RECENT HEAVY RAINFALL...FLASH FLOODING WILL BE A CONCERN WITH EACH
ROUND OF STORMS.

HEAT AND HUMIDITY WILL INCREASE LATE THIS WEEK WITH HEAT INDEX
READINGS OF 100 TO 105 POSSIBLE BY FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THROUGH TUESDAY EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ049-054>057-062>067-070>078-081-082-150230-
CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-EDMONSON KY-
HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...WINCHESTER...LEBANON...DANVILLE...
LANCASTER...RICHMOND...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1028 PM EDT MON JUL 13 2015 /928 PM CDT MON JUL 13 2015/

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ADDITIONAL THUNDERSTORMS ARE EXPECTED OVERNIGHT AS STORMS FROM
CENTRAL ILLINOIS AND WESTERN INDIANA DROP SOUTHEAST INTO THE
OUTLOOK AREA. DAMAGING WINDS...INTENSE LIGHTNING AND TORRENTIAL
RAINFALL WILL BE THE MAIN SEVERE WEATHER THREATS. THE HEAVY
RAINFALL EXPECTED OVERNIGHT WILL LIKELY LEAD TO MORE FLASH FLOOD
ISSUES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO RECUR TUESDAY
AFTERNOON AND EVENING WITH DAMAGING WINDS...LARGE HAIL AND
TORRENTIAL RAINFALL BEING THE PRIMARY WEATHER HAZARDS. AN ISOLATED
TORNADO WILL ALSO BE POSSIBLE. GIVEN ALREADY WET GROUNDS FROM
RECENT HEAVY RAINFALL...FLASH FLOODING WILL BE A CONCERN WITH EACH
ROUND OF STORMS.

HEAT AND HUMIDITY WILL INCREASE LATE THIS WEEK WITH HEAT INDEX
READINGS OF 100 TO 105 POSSIBLE BY FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THROUGH TUESDAY EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

JBS/EER/MJ

In the hours before

Local storm report, Jul 14, 1:25 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
125 AM EDT TUE JUL 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 AM     FLASH FLOOD      MADISON                 38.76N 85.38W
07/14/2015                   JEFFERSON          IN   LAW ENFORCEMENT

            NUMEROUS STREETS FLOODED.

&&

SZAPPANOS
Local storm report, Jul 14, 1:26 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
126 AM EDT TUE JUL 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     FLASH FLOOD      HANOVER                 38.72N 85.47W
07/14/2015                   JEFFERSON          IN   LAW ENFORCEMENT

            HIGHWAY 56 FLOODED IN SPOTS.

&&

SZAPPANOS
Local storm report, Jul 14, 1:27 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
127 AM EDT TUE JUL 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 AM     FLASH FLOOD      MADISON                 38.76N 85.38W
07/14/2015                   JEFFERSON          IN   LAW ENFORCEMENT

            CRAIG MONT HILL ROAD FLOODED.

&&

SZAPPANOS
Local storm report, Jul 14, 1:28 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
128 AM EDT TUE JUL 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 AM     FLASH FLOOD      MADISON                 38.76N 85.38W
07/14/2015                   JEFFERSON          IN   LAW ENFORCEMENT

            HIGHWAY 256 FLOODED IN SPOTS.

&&

SZAPPANOS
Local storm report, Jul 14, 1:30 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
130 AM EDT TUE JUL 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 AM     FLASH FLOOD      CAMPBELLSBURG           38.53N 85.21W
07/14/2015                   HENRY              KY   PUBLIC

            HIGH WATER IN SPOTS ON INTERSTATE 71 AROUND
            THE CAMPBELLSBURG EXIT..

&&

SZAPPANOS
Local storm report, Jul 14, 1:36 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
136 AM EDT TUE JUL 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     FLASH FLOOD      2 N BEDFORD             38.62N 85.32W
07/14/2015                   TRIMBLE            KY   LAW ENFORCEMENT

            WATER OVER PARTS OF US 421.

&&

SZAPPANOS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 11:52 PM EDTSpecial Weather StatementLMKTrimble28 min
Jul 14, 12:03 AM EDTFlash Flood WarningLMKTrimble7 hr
Jul 14, 12:39 AM EDTSpecial Weather StatementLMKTrimble31 min
Jul 14, 12:59 AM EDTSpecial Weather StatementLMKHenry31 min
Jul 14, 1:14 AM EDTSevere Thunderstorm WarningLMKHarrison41 min
Jul 14, 1:21 AM EDTSevere Thunderstorm WarningLMKHenry, Trimble29 min
Jul 14, 1:22 AM EDTFlash Flood WarningLMKHenry, Trimble5 hr
Jul 14, 1:27 AM EDTFlash Flood WarningLMKBourbon, Franklin, Harrison, Nicholas, Scott4 hr
Jul 14, 1:50 AM EDTSevere Thunderstorm WarningLMKHenry, Oldham30 min
Jul 14, 2:09 AM EDTFlash Flood WarningLMKClark, Fayette, Jessamine, Madison, Woodford6 hr
Jul 14, 2:22 AM EDTFlash Flood WarningLMKHenry, Oldham3 hr
Jul 14, 2:25 AM EDTFlash Flood WarningLMKShelby4 hr
Jul 14, 2:35 AM EDTFlash Flood WarningLMKAnderson3 hr
Jul 14, 2:43 AM EDTSevere Thunderstorm WarningLMKJefferson, Oldham, Shelby27 min
Jul 14, 3:06 AM EDTSpecial Weather StatementLMKClark, Garrard, Jessamine, Madison, Mercer29 min
Jul 14, 3:13 AM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Shelby, Spencer27 min
Jul 14, 3:20 AM EDTSevere Thunderstorm WarningLMKBoyle, Clark, Garrard, Jessamine, Lincoln, Madison and 1 more30 min
Jul 14, 3:27 AM EDTSevere Thunderstorm WarningLMKAnderson, Boyle, Mercer, Nelson, Spencer, Washington28 min
Jul 14, 4:06 AM EDTSpecial Weather StatementLMKTrimble44 min
Jul 14, 4:16 AM EDTRiver Flood WarningLMKNicholas, Robertson52 hr
Jul 14, 4:20 AM EDTSevere Thunderstorm WarningLMKHenry, Oldham, Shelby, Trimble30 min
Jul 14, 4:35 AM EDTSevere Thunderstorm WarningLMKJefferson, Oldham, Shelby30 min
Jul 14, 4:42 AM EDTFlash Flood WarningLMKBullitt, Jefferson, Oldham, Shelby, Spencer3 hr
Jul 14, 4:49 AM EDTSevere Thunderstorm WarningLMKBullitt, Jefferson, Shelby, Spencer31 min
Jul 14, 5:02 AM EDTSevere Thunderstorm WarningLMKBullitt, Jefferson28 min
Jul 14, 5:11 AM EDTSevere Thunderstorm WarningLMKAnderson, Bullitt, Nelson, Spencer, Washington29 min
Jul 14, 5:24 AM EDTFlash Flood WarningLMKAnderson, Mercer, Nelson, Washington3 hr
Jul 14, 5:26 AM EDTFlash Flood WarningLMKBourbon, Franklin, Harrison, Nicholas, Scott3 hr
Jul 14, 5:29 AM EDTSevere Thunderstorm WarningLMKBoyle, Garrard, Marion, Mercer, Washington31 min
Jul 14, 5:41 AM EDTAreal Flood WarningLMKOldham3 hr
Jul 14, 5:45 AM EDTSpecial Weather StatementLMKMarion, Taylor45 min
Jul 14, 5:49 AM EDTSevere Thunderstorm WarningLMKBoyle, Casey, Garrard, Jessamine, Lincoln, Madison and 1 more41 min
Jul 14, 5:51 AM EDTAreal Flood WarningLMKShelby3 hr
Jul 14, 5:54 AM EDTFlash Flood WarningLMKBoyle, Casey, Garrard, Lincoln, Madison, Marion3 hr
Jul 14, 6:10 AM EDTSevere Thunderstorm WarningLMKAdair, Casey, Russell, Taylor30 min
Jul 14, 6:28 AM EDTFlash Flood WarningLMKAdair, Casey, Marion, Nelson, Russell, Taylor3 hr
Jul 14, 6:33 AM EDTRiver Flood WarningLMKHardin, Nelson3 days
Jul 14, 6:40 AM EDTAreal Flood WarningLMKTrimble3 hr
Jul 14, 6:44 AM EDTAreal Flood WarningLMKHenry, Trimble3 hr
Jul 14, 7:13 AM EDTAreal Flood WarningLMKBullitt, Jefferson, Shelby, Spencer3 hr
Jul 14, 7:17 AM EDTAreal Flood WarningLMKBourbon, Franklin, Harrison, Nicholas, Scott3 hr
Jul 14, 7:37 AM EDTFlash Flood WarningLMKAdair, Clinton, Green, Russell, Taylor3 hr
Jul 14, 7:47 AM EDTSpecial Weather StatementLMKAdair, Green28 min
Jul 14, 8:18 AM EDTAreal Flood WarningLMKAnderson, Jessamine, Mercer, Woodford3 hr
Jul 14, 11:27 AM EDTSpecial Weather StatementLMKRussell13 min
Jul 14, 1:37 PM EDTSpecial Weather StatementLMKClinton, Cumberland13 min
Jul 14, 1:49 PM EDTSevere Thunderstorm WarningLMKClinton, Cumberland31 min
Jul 14, 1:57 PM EDTSevere Thunderstorm WarningLMKBarren, Monroe33 min
Jul 14, 1:59 PM EDTTornado WarningLMKClinton, Cumberland31 min
Jul 14, 2:27 PM EDTSevere Thunderstorm WarningLMKCumberland, Monroe43 min
Jul 14, 2:48 PM EDTSevere Thunderstorm WarningLMKClinton, Cumberland, Russell33 min
Jul 14, 2:50 PM EDTFlash Flood WarningLMKClinton, Cumberland3 hr
Jul 14, 5:19 PM EDTSpecial Weather StatementLMKBourbon, Harrison, Nicholas, Scott46 min
Jul 14, 6:55 PM EDTSpecial Weather StatementLMKMadison30 min
Jul 14, 7:11 PM EDTSevere Thunderstorm WarningLMKLarue, Marion, Nelson29 min
Jul 14, 7:13 PM EDTRiver Flood WarningLMKBourbon13 hr
Jul 14, 7:32 PM EDTSevere Thunderstorm WarningLMKBullitt, Jefferson, Spencer28 min
Jul 14, 7:35 PM EDTSevere Thunderstorm WarningLMKMarion, Taylor40 min
Jul 14, 7:41 PM EDTSpecial Weather StatementLMKAnderson, Clark, Jessamine, Madison, Mercer, Spencer and 1 more59 min
Jul 14, 7:44 PM EDTSpecial Weather StatementLMKBreckinridge31 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.